Alert archive / California / Wind Advisories in 2023
Wind Advisory 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Jan 9, 2023, 12:06 PM PST for 11 counties in California. It took effect at Jan 9, 2023, 10:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2023, 12:06 PM PST (20:06 UTC)
- In effect from
- Jan 9, 2023, 10:00 PM PST
- Expired
- Jan 10, 2023, 12:44 PM PST
- In force
- 15 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 633 m²/s²
- 0-3 km storm-relative helicity
- 824 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579 WWUS76 KMTR 092006 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1206 PM PST Mon Jan 9 2023 CAZ502>506-100415- /O.NEW.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/ Marin Coastal Range-Sonoma Coastal Range- North Bay Interior Mountains- Coastal North Bay...Including Point Reyes National Seashore- North Bay Interior Valleys- 1206 PM PST Mon Jan 9 2023 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY... * WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph expected. For higher elevations, south winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Marin Coastal Range, Sonoma Coastal Range, North Bay Interior Mountains, Coastal North Bay, Including Point Reyes National Seashore and North Bay Interior Valleys. * WHEN...From 10 PM this evening to 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ006-508>510-512>515-529-100415- /O.NEW.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/ San Francisco-San Francisco Bay Shoreline- San Francisco Peninsula Coast-East Bay Interior Valleys- Santa Cruz Mountains-Santa Clara Valley...including San Jose- Eastern Santa Clara Hills-East Bay Hills-Northern Monterey Bay- 1206 PM PST Mon Jan 9 2023 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY... * WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph expected. For higher elevations, south winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of California. * WHEN...From 10 PM this evening to 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ516>518-528-530-100415- /O.NEW.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/ Southern Salinas Valley...Arroyo Seco...and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains of San Benito and Interior Monterey County including Pinnacles National Park- Northern Salinas Valley...Hollister Valley...and Carmel Valley- Southern Monterey Bay and Big Sur Coast- 1206 PM PST Mon Jan 9 2023 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY... * WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph expected. For higher elevations, south winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San Antonio, Santa Lucia Mountains and Los Padres National Forest, Mountains of San Benito and Interior Monterey County including Pinnacles National Park, Northern Salinas Valley, Hollister Valley, and Carmel Valley and Southern Monterey Bay and Big Sur Coast. * WHEN...From 10 PM this evening to 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
4 follow-up statements
518 WWUS76 KMTR 092103 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 103 PM PST Mon Jan 9 2023 CAZ502>506-100530- /O.CON.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/ Marin Coastal Range-Sonoma Coastal Range- North Bay Interior Mountains- Coastal North Bay...Including Point Reyes National Seashore- North Bay Interior Valleys- 103 PM PST Mon Jan 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Marin Coastal Range, Sonoma Coastal Range, North Bay Interior Mountains, Coastal North Bay, Including Point Reyes National Seashore and North Bay Interior Valleys. * WHEN...From 10 PM this evening to 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ006-508>510-512>515-529-100530- /O.CON.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/ San Francisco-San Francisco Bay Shoreline- San Francisco Peninsula Coast-East Bay Interior Valleys- Santa Cruz Mountains-Santa Clara Valley...including San Jose- Eastern Santa Clara Hills-East Bay Hills-Northern Monterey Bay- 103 PM PST Mon Jan 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...San Francisco Peninsula, San Francisco Bay Shoreline, East Bay Valleys and Hills, Santa Cruz Mountains, Santa Clara Valley and Hills, Northern Monterey Bay. * WHEN...From 10 PM this evening to 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ516>518-528-530-100530- /O.CON.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/ Southern Salinas Valley...Arroyo Seco...and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains of San Benito and Interior Monterey County including Pinnacles National Park- Northern Salinas Valley...Hollister Valley...and Carmel Valley- Southern Monterey Bay and Big Sur Coast- 103 PM PST Mon Jan 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San Antonio, Santa Lucia Mountains and Los Padres National Forest, Mountains of San Benito and Interior Monterey County including Pinnacles National Park, Northern Salinas Valley, Hollister Valley, and Carmel Valley and Southern Monterey Bay and Big Sur Coast. * WHEN...From 10 PM this evening to 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
142 WWUS76 KMTR 100517 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 917 PM PST Mon Jan 9 2023 CAZ502>506-101330- /O.CON.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/ Marin Coastal Range-Sonoma Coastal Range- North Bay Interior Mountains- Coastal North Bay...Including Point Reyes National Seashore- North Bay Interior Valleys- 917 PM PST Mon Jan 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Marin Coastal Range, Sonoma Coastal Range, North Bay Interior Mountains, Coastal North Bay, Including Point Reyes National Seashore and North Bay Interior Valleys. * WHEN...Until 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ006-508>510-512>515-529-101330- /O.CON.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/ San Francisco-San Francisco Bay Shoreline- San Francisco Peninsula Coast-East Bay Interior Valleys- Santa Cruz Mountains-Santa Clara Valley...including San Jose- Eastern Santa Clara Hills-East Bay Hills-Northern Monterey Bay- 917 PM PST Mon Jan 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...San Francisco Peninsula, San Francisco Bay Shoreline, East Bay Valleys and Hills, Santa Cruz Mountains, Santa Clara Valley and Hills, Northern Monterey Bay. * WHEN...Until 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ516>518-528-530-101330- /O.CON.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/ Southern Salinas Valley...Arroyo Seco...and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains of San Benito and Interior Monterey County including Pinnacles National Park- Northern Salinas Valley...Hollister Valley...and Carmel Valley- Southern Monterey Bay and Big Sur Coast- 917 PM PST Mon Jan 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San Antonio, Santa Lucia Mountains and Los Padres National Forest, Mountains of San Benito and Interior Monterey County including Pinnacles National Park, Northern Salinas Valley, Hollister Valley, and Carmel Valley and Southern Monterey Bay and Big Sur Coast. * WHEN...Until 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
855 WWUS76 KMTR 100519 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 919 PM PST Mon Jan 9 2023 CAZ502>506-110000- /O.CON.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/ Marin Coastal Range-Sonoma Coastal Range- North Bay Interior Mountains- Coastal North Bay...Including Point Reyes National Seashore- North Bay Interior Valleys- 919 PM PST Mon Jan 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Marin Coastal Range, Sonoma Coastal Range, North Bay Interior Mountains, Coastal North Bay, Including Point Reyes National Seashore and North Bay Interior Valleys. * WHEN...Until 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ006-508>510-512>515-529-110000- /O.CON.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/ San Francisco-San Francisco Bay Shoreline- San Francisco Peninsula Coast-East Bay Interior Valleys- Santa Cruz Mountains-Santa Clara Valley...including San Jose- Eastern Santa Clara Hills-East Bay Hills-Northern Monterey Bay- 919 PM PST Mon Jan 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...San Francisco Peninsula, San Francisco Bay Shoreline, East Bay Valleys and Hills, Santa Cruz Mountains, Santa Clara Valley and Hills, Northern Monterey Bay. * WHEN...Until 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ516>518-528-530-110000- /O.CON.KMTR.WI.Y.0003.230110T0600Z-230111T0000Z/ Southern Salinas Valley...Arroyo Seco...and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains of San Benito and Interior Monterey County including Pinnacles National Park- Northern Salinas Valley...Hollister Valley...and Carmel Valley- Southern Monterey Bay and Big Sur Coast- 919 PM PST Mon Jan 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Southern Salinas Valley, Arroyo Seco, and Lake San Antonio, Santa Lucia Mountains and Los Padres National Forest, Mountains of San Benito and Interior Monterey County including Pinnacles National Park, Northern Salinas Valley, Hollister Valley, and Carmel Valley and Southern Monterey Bay and Big Sur Coast. * WHEN...Until 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/mtr
615 WWUS76 KMTR 102044 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1244 PM PST Tue Jan 10 2023 CAZ006-502>506-508>510-512>518-528>530-102145- /O.CAN.KMTR.WI.Y.0003.000000T0000Z-230111T0000Z/ San Francisco-Marin Coastal Range-Sonoma Coastal Range- North Bay Interior Mountains- Coastal North Bay...Including Point Reyes National Seashore- North Bay Interior Valleys-San Francisco Bay Shoreline- San Francisco Peninsula Coast-East Bay Interior Valleys- Santa Cruz Mountains-Santa Clara Valley...including San Jose- Eastern Santa Clara Hills-East Bay Hills- Southern Salinas Valley...Arroyo Seco...and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains of San Benito and Interior Monterey County including Pinnacles National Park- Northern Salinas Valley...Hollister Valley...and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- 1244 PM PST Tue Jan 10 2023 ...WIND ADVISORY IS CANCELLED... Wind speeds have fallen below advisory criteria. However, occasional gusts up to 45 mph will be possible within any heavier rain shower and/or thunderstorm through the afternoon and evening. Locally stronger gusts are also expected to persist in the peaks and higher ridges. $$ For more information from the National Weather Service visit https://weather.gov/mtr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 9, 11:40 AM PST, 26 minutes earlier.
Area forecast discussion, Jan 9, 11:40 AM PST, 26 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1140 AM PST Mon Jan 9 2023
.SYNOPSIS...Rain continuing through this morning, diminishing north
to south through this afternoon. Showers with a chance of
thunderstorms appear on tap for Tuesday with a window for intense
thunderstorm during the early morning hours Tuesday.
Expected impacts include widespread flooding, damaging winds, and
dangerous marine conditions. Please stay current with forecast
updates as there is a direct threat to life and property from these
storms.
&&
.DISCUSSION...as of 04:18 AM PST Monday...
Current satellite imagery showing a healthy stream of moisture aimed
at the central CA coast as the atmospheric river is well underway.
As of writing, seeing rainfall rates of 0.5 to 0.75 in/hr per hour
in some areas of Marin, Sonoma, and Santa Cruz counties. Expect
rates within this ballpark to continue through sunrise with precip
gradually tapering off through the morning for the North Bay.
Rainfall will continue into midday and afternoon for the Bay Area
and points south. The story then shifts to the Big Sur coast where
rates are expected to increase with some areas of up to 1.25 in/hr
this morning with moderate precip continuing into the afternoon.
Gusty winds expected to peak before sunrise this morning, gradually
decreasing but remaining breezy into this evening. The main
anomalous plume of moisture will continue to move south and upslope
moisture transport weakens dramatically as the current trough moves
east of the area by sunset today, though scattered showers will
continue before another surface low deepens and approaches the
California coast.
The secondary trough moving in late tonight does not have as strong
of a moisture tap as this morning, though the environment supports a
marginal severe weather threat, particularly during the overnight
hours tonight. Hi-res guidance suggesting a line of thunderstorms
during the early morning hours with a window to support brief
supercells along the coast. With deep layer shear of 50+ kts and a
rather impressive directional wind profile, would not be surprised
to see a few waterspouts, including a brief tornado or two along the
coastline from Santa Cruz southward. Additionally, these
thunderstorms will produce locally heavy rainfall. Though the
initial line of thunderstorms is expected to be the strongest,
scattered showers and thunderstorms will continue into Tuesday
afternoon before mostly coming to an end Tuesday night.
Drier conditions will finally develop for Wednesday and Thursday for
most of the area. However, models are suggesting that a warm front
may clip the region. That said, think the North Bay would be the
region most likely to see some light rain those days. Any rain would
be light, with most areas seeing less than a quarter inch. However,
North Bay could see between 1 to 2 additional inches with the
coastal mountains seeing up to 3. Another weak system will then move
into the region on Friday. Followed close by another more
significant system for the weekend. At this time, there are still
some model differences, but given the fact that most areas will not
have had sufficient time to dry out, flood watches will likely be
needed again.
&&
.AVIATION...As of 11:40 AM Monday...For the 18Z TAFs. Frontal
system has passed south of the SF Bay Area along with most of the
rain. Rain is still impacting Monterey Bay terminals, however, and
will likely continue through much of the afternoon. Gusty winds
have largely settled down and should remain moderate through
tonight. IFR/MVFR conditions improving to mostly VFR today, with
MVFR around Monterey Bay.
Next wet system with gusty southerly winds arrives after
midnight. Periods of moderate to heavy rain overnight into Tuesday
morning with MVFR/IFR conditions. A more unstable airmass will
bring chances for thunderstorms through the day Tuesday. Also,
possible LLWS with a strong LLJ at 925 mb, 40-50 kt, from 09z-18z,
depending on timing and magnitude of surface winds.
Vicinity of SFO...Borderline VFR-MVFR cigs but drying conditions
at area terminals. Winds have diminished to below 10 kt with only
occasional gusts, and have veered to the WSW. Predominantly VFR
conditions this afternoon into tonight before the next round of
rain arrives after 08z. MVFR/IFR conditions Tuesday morning. Winds
will also increase out of the south with gusts reaching 30-40 kt.
SFO Bridge Approach...Similar to SFO.
Monterey Bay...IFR-MVFR. Rain lingering over the area but
becoming lighter this afternoon. Winds have diminished and veered
to the west. Rain and strong southeasterly winds returning early Tuesday
morning. Gusts may reach 30-35 kt.
&&
.HYDROLOGY...As of 4:05 PM PST Sunday...Expect significant
hydrologic impacts over the next 24 to 48 hours.
Current Flood Warnings in effect...
Guadalupe River above the Almaden Expressway in San Jose
The Carmel River at Robles Del Rio
RVS is effect:
Napa at Napa
Napa at Saint Helena
Flash Flood Watch is now in effect for the Monterey County burn
scars, specifically the Dolan, Colorado, and River burn scars.
Flood Watch for mainstem river flooding remains in effect for
the...
Russian River at Guerneville
Pajaro River at Chittenden
Salinas River at Spreckles
Areal Flood Watch remains in effect for all other area rivers and
streams and creeks, including but not limited too.
In North Bay...
Russian River at Geyserville
Mark West Creek near Mirabel Heights
Maacama Creek near Kellogg
Laguna de Santa Rosa at Stony Point Road near Cotati
In East Bay...
Alameda Creek near Niles
Alameda Creek above Div Dam near Sunol
Arroyo de la Laguna at Verona
In South Bay...
Guadalupe River above Hwy 101 at San Jose
Coyote Creek above Hwy 237 at Milpitas
Coyote Creek at Edenvale
Pacheco Creek near Dunneville
In the Santa Cruz Mountains...
San Lorenzo River at Big Trees
In Monterey County...
Salinas River near Bradley
Big Sur River at Big Sur
Arroyo Seco near Soledad
San Lorenzo Creek below Bitterwater Creek near King City
San Antonio River near Lockwood
In San Benito County...
San Benito River at Highway 156 near Hollister
Tres Pinos Creek near Tres Pinos
&&
.MARINE...as of 9:03 AM PST Monday...Winds diminishing today but
seas remain hazardous with wave heights 10 to 16 feet. Rain will
continue over the southern waters today with scattered showers
northern coastal waters and over the bays. Another system will
bring gale force winds, rain and isolated thunderstorms late
tonight through Tuesday morning. A series of westerly swells
continues through the week, with a stronger swell arriving Friday.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...Flood Watch...CAZ006-502>506-508>510-512>518-528>530
Flash Flood Watch...CAZ517-528-530
SCA...SF Bay
SCA...Mry Bay
SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pigeon Pt to Pt Pinos 0-10 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
&&
PUBLIC FORECAST: Behringer
AVIATION: Lorber
MARINE: Lorber
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaIn the hours before
Local storm report, Jan 9, 11:46 AM PST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1146 AM PST MON JAN 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM NON-TSTM WND DMG 16 SSW CARMEL VALLEY VI 36.27N 121.80W
01/09/2023 MONTEREY CA LAW ENFORCEMENT
TREE BRANCHES HANGING OVER LANES.
&&
ACLocal storm report, Jan 9, 11:48 AM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1148 AM PST MON JAN 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM FLOOD 1 ESE GILROY 37.00N 121.56W
01/09/2023 SANTA CLARA CA LAW ENFORCEMENT
FLOODING ON SB 101 AT MESA ROAD.
&&
ACLocal storm report, Jan 9, 11:51 AM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1151 AM PST MON JAN 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM FLOOD 1 SSW GILROY 37.00N 121.59W
01/09/2023 SANTA CLARA CA PUBLIC
FLOWING WATER OVER ROAD IN CHRISTMAS PARK.
&&
EDLocal storm report, Jan 9, 11:53 AM PST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1153 AM PST MON JAN 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLOOD 4 NNW BOULDER CREEK 37.20N 122.14W
01/09/2023 SANTA CRUZ CA LAW ENFORCEMENT
MUDSLIDE BLOCKING ROAD.
&&
ACLocal storm report, Jan 9, 11:55 AM PST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1155 AM PST MON JAN 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM FLOOD 4 SSE GILROY 36.96N 121.55W
01/09/2023 SANTA CLARA CA LAW ENFORCEMENT
ROADWAY FLOODING.
&&
ACLocal storm report, Jan 9, 11:57 AM PST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1157 AM PST MON JAN 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM NON-TSTM WND DMG 2 S SALINAS 36.66N 121.64W
01/09/2023 MONTEREY CA LAW ENFORCEMENT
TREE DOWN IN ROAD.
&&
ACThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 8:29 PM PST | Storm Warning | MTR | 13 hr | |
| Jan 8, 9:33 PM PST | River Flood Warning | MTR | Sonoma | 30 hr |
| Jan 8, 9:49 PM PST | River Flood Warning | MTR | Monterey, San Benito, Santa Clara, Santa Cruz | 29 hr |
| Jan 9, 1:46 AM PST | Areal Flood Advisory | MTR | Marin, Napa, Sonoma | 16 hr |
| Jan 9, 2:18 AM PST | Areal Flood Advisory | MTR | Santa Cruz | 4 hr |
| Jan 9, 5:34 AM PST | Flash Flood Warning | MTR | Monterey | 5 hr |
| Jan 9, 6:28 AM PST | Areal Flood Warning | MTR | Santa Cruz | 6 hr |
| Jan 9, 6:46 AM PST | Flash Flood Warning | MTR | Santa Cruz | 6 hr |
| Jan 9, 6:59 AM PST | Areal Flood Advisory | MTR | Alameda, Contra Costa, City and County of San Francisco, San Mateo, Santa Clara | 12 hr |
| Jan 9, 7:57 AM PST | Areal Flood Advisory | MTR | Monterey | 38 min |
| Jan 9, 8:14 AM PST | Areal Flood Warning | MTR | Monterey | 31 hr |
| Jan 9, 8:35 AM PST | Areal Flood Warning | MTR | Monterey | 8 hr |
| Jan 9, 8:54 AM PST | Gale Warning | MTR | 31 hr | |
| Jan 9, 8:54 AM PST | Small Craft Advisory | MTR | 18 hr | |
| Jan 9, 10:22 AM PST | River Flood Warning | MTR | Monterey | 9 days |
| Jan 9, 11:24 AM PST | Areal Flood Warning | MTR | Santa Clara | 11 hr |
| Jan 9, 11:47 AM PST | Areal Flood Warning | MTR | San Benito, Santa Clara | 6 hr |
| Jan 9, 12:24 PM PST | Areal Flood Advisory | MTR | Monterey, San Benito, San Mateo, Santa Clara, Santa Cruz | 3 hr |
| Jan 9, 2:13 PM PST | High Surf Warning | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 29 hr |
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.